MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2426-0500
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set was leaking the following information was received by the initial reporter with the following verbatim it was reported by the customer that the tubing was then loaded into the iv pump and connected to the patient.The rn started the infusion and noticed that the iv tubing was back filling with the patient's blood.The iv infusion was paused, and the rn flushed the tubing with a 10cc ns flush through one of the iv ports on the tubing.When the rn flushed the tubing, he noticed that there was fluid leaking from the tubing.The rn then disconnected the tubing from the patient and inspected the tubing and located a defect where there was a hole in the tubing.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 2426-0500, batch#: 24013006.It was reported by the customer that the tubing was then loaded into the iv pump and connected to the patient.The rn started the infusion and noticed that the iv tubing was back filling with the patient's blood.The iv infusion was paused, and the rn flushed the tubing with a 10cc ns flush through one of the iv ports on the tubing.When the rn flushed the tubing, he noticed that there was fluid leaking from the tubing.The rn then disconnected the tubing from the patient and inspected the tubing and located a defect where there was a hole in the tubing.Verbatim: rcc received a complaint via email.Email(s) attached.The iv tubing was primed with the medication valproate, the tubing was then loaded into the iv pump and connected to the patient.The rn started the infusion and noticed that the iv tubing was back filling with the patient's blood.The iv infusion was paused, and the rn flushed the tubing with a 10cc ns flush through one of the iv ports on the tubing.When the rn flushed the tubing, he noticed that there was fluid leaking from the tubing.The rn then disconnected the tubing from the patient and inspected the tubing and located a defect where there was a hole in the tubing.Date of event: 12/10/2024, ref#: 2426-0500, lot#: (10)24013006.Additional info: 1.No harm, injury, or negative outcome to either patient or healthcare provider.2.There was 1 event so far.Tubing is available for return if needed.
 
Additional Manufacturer Narrative
The customer reported the tubing was leaking, and returned the used sample, of material 2426-0500, lot 24013006.Upon initial visual examination, the set had no defects or abnormalities.The test was infused with water to locate the issue, and the complaint was verified.There is a slice or cut in the tubing, about halfway between the pump segment and the male luer.The manufacturing site found the potential root cause for the tubing cut in middle of tubing to be related to material trapped in sealer machine.A quality alert was issued by the plant to communicate and reinforce the correct assembly procedure to personnel.Controls are in place along with sampling by technicians to continue to prevent these issues.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21032673
Report Number9616066-2024-02152
Device Sequence Number11792275
Product Code FPA
UDI-Device Identifier07613203020992
UDI-Public(01)07613203020992(11)240108(17)270108(10)24013006
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2426-0500
Device Lot Number24013006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown